Just got the results of my TSH: 1.72 (0.3-4.5). I had complete thyroidectomy and the doctor says we want to bring down the TSH to 0.2 before

radio iodine treatment. I am on 100mcg Levothyroxine currently and he proposed to increase to 125. I am slightly worried this will give me bouts of heart palpitations (I also suffer from paroxysmal atrial fibrillation).

Any comments would be welcome!

2 Replies

oldestnewest
  • Hi there

    I have had a partial thyroidectomy(i.e. half of my thyroid taken out + the bridge to other half), for Hashimoto's disease or Lymphocytic Thyroiditis which is an auto-immune disease. I am not sure what your condition is but if your Dr is willing to give you TSH and T4 and T3 tests every 8 weeks you should be able to monitor the heart palpitations that you are concerned about, with perhaps a gradual increase. I am only on 75mcg of Levothyroxine T4.I get occasional palpitations when low thyroid and higher so I think it seems to be a part of the thyroid condition. I have researched enough to know that all of our conditions are complex and have a myriad of symptoms. We need Dr's to listen to us. Also, keep a diary of symptoms. Thyroid UK have a print out table that you can record your symptoms on.I am very tired all of the time. I am looking into T3 as well, but I have a lot of allergic responses and when I read that the T3 has Industrial Methylated spirits in it, it worries me.Also the lactose free medication that I may need costs £150 a month compared to the generic T4 costing 70pence a month so we can see the issues ether for the NHS!! I wish you all the very best.

  • Thanks for your comment. I hd follicular differentiated cancer in one side which has been removed, no cancer on the other side. Initially I was given T4 which triggered the worst episode of AF ever. Then I was switched to T3 which is more agreeable with my heart (so far only one very mild episode). However, I have put on weight, are sometimes out of breath, can't sleep well etc.

    My next blood test is scheduled for August, after my RAI. I am also starting Wafarin for an ablation to be done soon.

    It is interesting you say that the heart palpitation can be triggered by thyroid malfunction (with TSH being too high or too low?)

You may also like...